MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 15 MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 15 MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035461540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the subject coil was found prematurely deployed during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was seen to be stretched.The main coil was seen to be kinked and the suture was seen to be damaged.The coil delivery wire and introducer sheath were not returned.During functional inspection, the coil was returned with an microcatheter, in order to determine if the coil had been returned inside the catheter, the catheter was cut and the detached coil was removed from the catheter.The coil was broken removing from the catheter during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer was resistance was encountered and the coil could not be advanced or retracted within the microcatheter.It was reported that the device was prepared as per the dfu, that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the procedure.During the device analysis, the main coil was returned detached inside an returned microcatheter, the coil was removed from the catheter during functional testing and was found to be stretched, kinked and the coil suture was also found to be damaged.The coil delivery wire and introducer sheath were not returned for analysis.Its likely the coil was damaged due to manipulation of the device when the reported resistance was felt within the microcatheter during the clinical procedure, causing the premature deployment.Therefore the as reported code 'coil in catheter friction' and 'coil difficult to remove/withdraw from catheter', as well as the as analyzed codes 'main coil prematurely detached/separated during use', 'main coil stretched', 'main coil kinked/bent' and 'main coil suture damage' will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET 360 STANDARD 15 MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15156442
Report Number3008881809-2022-00379
Device Sequence Number17445318
Product Code HCG
UDI-Device Identifier07613252192534
UDI-Public07613252192534
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2024
Device Model NumberM0035461540
Device Catalogue NumberM0035461540
Device Lot Number22979147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2022
Initial Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EV 3 DETACHABLE COIL (MEDTRONIC).; EXCELSIOR XT-17 MICROCATHETER (STRYKER).; SYNCHRO GUIDEWIRE (STRYKER).; UNKNOWN, OCCLUSION BALLOON CATHETER (UNKNOWN).
Patient Age65 YR
Patient SexUnknown
Patient RaceAsian